Herxheimer's Reaction From Olive Leaf Extract...
I have battled Shingles and Lyme disease for the past five years. I recently purchased the Olive Leaf Extract in capsule form (20-25%) from Olivus, per your recommendation. I am into my third week taking two capsules in the morning and two capsules at night. Two days ago, I experienced pain and cramping in my abdomen, joint pain all over my body, headache, and diarrhea. I felt very "flu-ish." I am thinking that it may be from herxheimer's reaction. I did call the company and they told me that most people experience a de-tox reaction at the beginning. Is it possible to have herxheimer's reaction three weeks into the protocol? I am just perplexed. If it's herxheimer's reaction, then bring it on, because I want to get better. I was thinking that maybe I was bitten by a tick again or that I had food poisoning. I eat really well. I try to eat all organic veggies and grass-fed meats.
Thank you so much for responding to my inquiry.
Elaine in PA
Hi Elaine. Thanks for your question regarding herxheimer's reaction.
I believe it is possible to still suffer from herxheimers reaction 3 weeks after taking the OLE, because this is exactly what happened to me! I really copped it bad during the first week and after getting over this I thought I was in the clear. 6 weeks later I got hit again. Stomach upsets and bad flue like symptoms knocked me for six! What I did was reduce the dose and then slowly started increasing again after a couple of weeks.
I think the problem is, if you're body is in a state of toxic overload (such as my body was) it can and will take time to clean everything out and get your immune system built back up again. I took OLE consistently for 12 months before I could honestly say that my body was 100% cleansed and purified.
So I look at this like the hare and tortoise race. Slow and steady wins!
I would also recommend taking apple cider vinegar and using plenty of cayenne pepper, ginger, cinnamon and tumeric in your cooking as well to further boost your immune system. Oh, and don't forget the probiotics as well!
Hope this helps you Elaine.
Good luck and all the best.